ADVERTISEMENT

Gastroparesis and AED absorption

Hi.  My daughter was recently diagnosed with gastroparesis.  She has intractable seizures and has at least 7 different seizures.  She is on 4 seizure meds with each drug helping a specific seizure type although we are unable to get control of the generalized seizure that causes her to go tonic and status.  They are treating her with erythromycin for the gastroparesis and I was wondering if anyone has experience with this?  Her seizures seem to have gotten worst.  My big concern is not so much drug integration but drug absorption-could her emptying be working too well now and. It allowing time for the drugs to absorb?  I am not finding any in her stool.  Thanks.

Comments

Re: Gastroparesis and AED absorption

My 10 yr old son started having simple partial seizures in dec. last year. He had a few "biggies" and then settled in to having about one every week. Doc started him on Trileptal which caused a rash and more seizures. ER visit...Keppra. Lots of Keppra. He had a horrible reaction...hallucinations an some time in the ICU. We tried Topamax, Vimpat, Klonapin. Seizures continued to occur... between twice daily and every other day. He missed over a month of school. sadly, he wasn't the same boy I knew for a decade. He was scared, unfocused, unmotivated, and dull (brain altering meds).
I suspected something more than the doctors offered as an explanation (heads of neurology at children's hospital - we saw several). A visit to a DO, left us encouraged for the first time in months!

We went gluten free. We tested it by eliminating it for 2 weeks, and reintroducing it with one cookie. Within minutes he was crying. His face was red, palms sweaty, and getting electric shocks and zaps. The next day he was an emotional wreck and unable to concentrate at school. Since then, there have been a few accidental gluten ingestions...all end the same...with an over emotional boy, sweaty palms, electric zaps, stomache pain, and brain fog.

Non-celiac gluten sensitivity or gluten intolerance causes neurological symptoms. Google it.

My boy is back...bright again! He's happy and thriving. He has an episode about twice a month, but he is back to himself and off all drugs. Our neuro doesn't even care to see him anymore!

So so grateful.

Also started seeing a NUCCA chiropractor...great!